Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 250, NWS Shreveport, LA

May 18, 2000McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at May 18, 2000, 5:08 PM CDT for McCurtain County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 18, 2000, 5:08 PM CDT (22:08 UTC)
Expired
May 18, 2000, 6:00 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 3:15 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 182209
SVRSHV
OKC089-182300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT THU MAY 18 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA

* UNTIL 600 PM CDT

* AT 508 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF WRIGHT      
  CITY OR 25 MILES SOUTHWEST OF BATTIEST...MOVING NORTHEAST AT 25 MPH.

THE NORTHERN END OF WRIGHT CITY AND RESIDENTS IN AND AROUND THE PINE
CREEK RESERVOIR ARE IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR QUARTER SIZE AND 
STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS 
WEATHER SITUATION. 

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. 
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE 
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN OKLAHOMA
UNTIL 600 PM CDT.

LAT...LON 3416 9535 3400 9526 3424 9456 3448 9470

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 18, 3:10 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT THU MAY 18 2000

COLD FRONT JUST WEST OF DFW DECELLERATING READILY SEEN ON FINE LINE
ON FTW RADAR ANIMATION...AS WELL AS MODEL PROJECTION. CONVECTION
DEVELOPING IS CONFINED TO NEAR FRONTAL BOUNDARY AS STRONG COOLING AT
850-700 MB LAYER ERASING CAP. INSTABILITY STILL INCREASING AND WILL
MAINTAIN INTO EVENING. SEVERE POTENTIAL EXISTS...DIRECTIONAL LOW
LEVEL SHEAR DETERMINE JUST HOW MUCH. KEEP LOW POPS LA PORTIONS
TONIGHT AND QUESTIONABLE FRIDAY AFTERNOON WITH HIGHEST POPS STILL
ORIENTED ALONG NEAR STATIONARY BOUNDARY. CONDITIONS INTO LA
DETERIORATE FRIDAY EVENING WITH QPF SPREADING OUT ALL MODELS AND
SATURATING BOUNDARY LEVEL LAYER. LATEST RUNS SEEM MORE PROGRESSIVE
INTO SUNDAY...WILL LEAN MORE AWAY FROM PRECIP IN EXTENDED. LOCKED IN
SOUTHERLY FLOW SOUTH OF BOUNDARY AND MENTION MORNING LOW CLOUDS.
SIMILAR TEMPS AGAIN ON FRIDAY WITH RAINFALL ADJUSTMENTS PERIODS 3
AND 4.

SHV 71/87/66/80  2478      TYR 69/84/66/79  4476
MLU 69/88/67/80  2369      LFK 72/88/67/83  2267
TXK 68/83/63/78  5577

.SHV...NONE.

VII

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.